MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number DIS150
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150 disposable marked spring tip guidewire was being used on (b)(6) 2023 during an egd procedure and the guidewire bent.The procedure was completed without an alternate device.There was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Received one dis150 in unoriginal package.Lot number was not able to be verified.Performed a visual inspection, the complaint was confirmed.The guidewire was broken.A two-year lot history review shows a total of two devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 22 reports, regarding 27 devices, for this device family and failure mode.During this same time frame 104,717 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: remove the guidewire from packaging and remove the tape attached to wire.Carefully inspect it for any damage that may have occurred during transit or handling.Additionally the ifu continues that the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150 disposable marked spring tip guidewire was being used on 20mar23 during an egd procedure and the guidewire bent.The procedure was completed without an alternate device.There was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16955782
Report Number3007305485-2023-00115
Device Sequence Number19667953
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)240711(10)202207124
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberDIS150
Device Catalogue NumberDIS150
Device Lot Number202207124
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic